MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. TRIO-CT TRIPLE LUMEN CATHETER

MEDICAL COMPONENTS, INC. TRIO-CT TRIPLE LUMEN CATHETER
Model Number AS01135201
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Cardiac Arrest (1762); Embolism/Embolus (4438)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The 13.5 x 20cm trio ct catheter was returned for evaluation.Visual inspection revealed no obvious defects.A functional test was performed by clamping the distal end of the lumen with hemostats and flushing water through each of the three luers.No leaks were noted.The hemostats were removed, the clamps closed, and an attempt was made to aspirate through each of the luers but the clamps held.No problem found with the returned device.Additional information was provided by sales rep after discussing event with the facility reporter."it is highly unlikely that there is an issue with the catheter.The patient has a medcomp trio catheter and a g-tube in and obtained an air embolism.It is believed that the wrong line was accessed, as both the trio catheter 3rd lumen and the g-tube are purple in color, and it may have been a user error scenario.The patient coded but was successfully resuscitated.".Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was to have a ct guided g-tube placement.During scout film, an air embolus was detected in the right ventricle.Patient was immediately removed from the ct table and the g-tube placement was deferred.Patient was placed in left lateral decubitus position, place on 100% oxygen nonrebreather, and attempts made to aspirate the air via the patient's indwelling hemodialysis catheter.Patient became increasingly hypoxic and deteriorated with loss of pulse.Code was immediately called.Patient survived.Mentation appropriate and following commands.

Brand Name
TRIO-CT TRIPLE LUMEN CATHETER
Common Device Name
TRIO-CT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key19098424
Report Number2518902-2024-00022
Device Sequence Number7408555
Product Code MPB
UDI-Device Identifier00884908133219
UDI-Public00884908133219
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K183219
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAS01135201
Device Catalogue NumberAS01135201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexFemale
Patient Weight76 KG